Skip Ribbon Commands
Skip to main content

Support for your drug or alcohol use

Overdose emergency information

Death from a drug overdose can be prevented if these following steps are taken

Someone can experience an overdose at any point up to three hours after they inject, which means there could be time to save a life.

Action steps to be taken:

  • Check for life signs: call the person's name, give them a pinch
  • If they are conscious enough you can ask them what they have taken so you can tell the ambulance crew
  • if you do not get a response, check breathing and pulse
  • Clear airways (mouth, nose)
  • If unconscious, place person in recovery position
  • Dial 999
  • Stay with the person until professional help arrives

Naloxone - is a medicine that can temporarily reverse the effect of an opioid overdose and comes in pre filled syringes which you or someone caring for you can access from Newham Rise.

They can provide training on how to use the syringe.


Newham Rise - more information


Children and Adolescents Mental Health Service(CAMHS)


Newham CAMHS Substance Misuse Team(NCSMT)

NCSMT is an open access service that provides:

  • prevention and treatment services
  • advice and consultation for young people up to the age of 18
  • family support for parents or carers of young people who are using substances


NCSMT aims to promote physical and mental well-being and reduce harm that can be associated with drug and alcohol use for young people and their families.


Newham Child and Family Consultation Service
York House
411 Barking Road
E13 8AL
Telephone: 0207 055 8400 / 0207 055 8427

NCSMT are open Monday to Friday 9am to 5pm
Drop in sessions at York House is every Wednesday between 11am to 1:30pm.


Useful contacts

For a list of organisations that provide Drug and Alcohol treatment and recovery services in Newham, click on the directory link below and enter your postcode:


Drug and Alcohol treatment and recovery services in Newham
Top